MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570360
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2020 as no specific event date was reported.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex biliary rx fully covered rmv stent was implanted to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on an unknown date.According to the complainant, during the procedure, the stent was deployed in an incorrect position.The physician adjusted the placement of the stent with a rat tooth forceps and the procedure was completed with this device.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2020 as no specific event date was reported.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.Block h6: medica device problem code a1502 captures the reportable event of stent positioning issue.Block h10: a wallflex biliary rx fully covered rmv stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath and undeployed.Visual examination was performed and found that the outer blue sheath was kinked approximately 18cm from the tip of the delivery system.The outer clear sheath was twisted and was detached from the guidewire access sleeve (gas) section.The inner sheath was found kinked.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.No other issues with the stent and delivery system were noted.The damages noted on the returned device was likely due to factors encountered during the procedure.It may be that the interaction of the device with the scope, the technique used by the user, and/or the patient anatomy, could have caused some resistance, and as a result, excessive force has been applied to the device during use and contributed to the detachment of the outer sheath from the gas section, and the kinks noted in the inner and outer sheath.The reported event of stent positioning issue was not confirmed because this event occurred during procedure and it is no possible to replicate this event in the laboratory.Additionally, there was no confirmation on what the customer indicated because the stent was received fully covered by the outer sheath.Despite efforts, boston scientific has been unable to clarify the discrepancy between the returned device and the reported event.Information was received that the correct device was returned for analysis, however access to the complainant has been limited due to covid and event clarification was unable to be obtained.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11116313
Report Number3005099803-2020-06501
Device Sequence Number19846283
Product Code PNB
UDI-Device Identifier08714729953173
UDI-Public08714729953173
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570360
Device Catalogue Number7036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;